Alert archive / Utah / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 11, 2014, 3:16 AM MDT. It took effect at Jul 11, 2014, 10:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2014, 3:16 AM MDT (09:16 UTC)
- In effect from
- Jul 11, 2014, 10:00 AM MDT
- Expired
- Jul 11, 2014, 6:06 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
637 WGUS65 KSLC 110916 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 316 AM MDT FRI JUL 11 2014 UTZ010-012-013-517-112200- /O.NEW.KSLC.FF.A.0002.140711T1600Z-140712T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...SCOFIELD...PRICE...CASTLE DALE... EMERY...GREEN RIVER...HANKSVILLE...COVE FORT...KOOSHAREM... FISH LAKE 316 AM MDT FRI JUL 11 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR CENTRAL UTAH INCLUDING CASTLE COUNTRY...THE CENTRAL MOUNTAINS...THE SAN RAFAEL SWELL AND THE WASATCH PLATEAU AND BOOK CLIFFS. * FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING. * SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL UTAH LATE THIS MORNING INTO EARLY THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. * THE FLASH FLOOD THREAT IS GREATEST IN SLOT CANYONS...SLICK ROCK AREAS...NORMALLY DRY WASHES AND SMALL STREAMS IN STEEP TERRAIN. DEBRIS FLOWS ARE ALSO POSSIBLE NEAR RECENT BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION IF FLASH FLOODING IS OBSERVED OR WARNINGS ARE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
871 WGUS65 KSLC 112148 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 348 PM MDT FRI JUL 11 2014 UTZ010-012-013-517-120300- /O.CON.KSLC.FF.A.0002.000000T0000Z-140712T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...SCOFIELD...PRICE...CASTLE DALE... EMERY...GREEN RIVER...HANKSVILLE...COVE FORT...KOOSHAREM... FISH LAKE 348 PM MDT FRI JUL 11 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL UTAH...INCLUDING THE FOLLOWING AREAS... CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL AND WASATCH PLATEAU/BOOK CLIFFS. * UNTIL 9 PM MDT THIS EVENING * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL UTAH THROUGH THIS EVENING. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. * THE FLASH FLOOD THREAT IS GREATEST IN SLOT CANYONS...SLICK ROCK AREAS...NORMALLY DRY WASHES AND SMALL STREAMS IN STEEP TERRAIN. DEBRIS FLOWS ARE ALSO POSSIBLE NEAR RECENT BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION IF FLASH FLOODING IS OBSERVED OR WARNINGS ARE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
477 WGUS65 KSLC 120006 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 606 PM MDT FRI JUL 11 2014 UTZ010-012-013-517-120115- /O.CAN.KSLC.FF.A.0002.000000T0000Z-140712T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...SCOFIELD...PRICE...CASTLE DALE... EMERY...GREEN RIVER...HANKSVILLE...COVE FORT...KOOSHAREM... FISH LAKE 606 PM MDT FRI JUL 11 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL UTAH HAS BEEN CANCELLED. ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS CENTRAL UTAH FOR THE NEXT SEVERAL HOURS...BUT THEY ARE NO LONGER EXPECTED TO BE STRONG ENOUGH TO PRODUCE FLASH FLOODING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 8:21 PM MDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jul 10, 8:21 PM MDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 821 PM MDT THU JUL 10 2014 .SYNOPSIS...A DEEPLY MOIST AIRMASS WILL BE OVER THE AREA THROUGH FRIDAY. SLOW DRYING TREND WILL BEGIN ACROSS THE SOUTHWEST LATE FRIDAY AND SPREAD EASTWARD. MOISTURE WILL LINGER ACROSS MAINLY THE EAST AND SOUTH THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. && .DISCUSSION...A MID LEVEL RIDGE REMAINS CENTERED ACROSS THE SOUTHERN ROCKIES OF CO/NM THIS EVENING...WITH SOUTHERLY FLOW AROUND THE WESTERN PERIPHERY OF THIS RIDGE ADVECTING MONSOONAL MOISTURE NORTHWARD ACROSS THE FORECAST AREA...WHERE DEW POINTS IN THE 50S ARE COMMON ACROSS MOST VALLEYS. AN EMBEDDED WAVE ROTATING AROUND THIS RIDGE AXIS IS CURRENTLY LIFTING NORTHWARD ACROSS SOUTHWEST UT/SOUTHERN AZ...AND HELPED TO INITIATE FAIRLY WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS SOUTHERN AND CENTRAL UT DURING THE AFTERNOON HOURS...WHICH HAS SINCE STABILIZED THE BOUNDARY LAYER RESULTING IN DECREASED ACTIVITY. AS SUCH HAVE CANCELLED THE FLASH FLOOD WATCH WHICH WAS IN EFFECT FOR CENTRAL AND SOUTHERN UT. MEANWHILE...CONVECTION ACROSS NORTHERN UT WAS INHIBITED FOR MUCH OF THE DAY...OWING IN LARGE PART TO A FAIRLY STRONG INVERSION LAYER EVIDENT IN THE 00Z KSLC SOUNDING WHICH SIGNIFICANTLY LIMITED INSTABILITY. AS THE AFOREMENTIONED WAVE CONTINUES TO LIFT NORTH THIS INVERSION LAYER WILL LIKELY CONTINUE TO WEAKEN...AND CONVECTION HAS BEEN FIGHTING ITS WAY NORTHWARD INTO UTAH/TOOELE COUNTIES...WHERE MESOANALYSIS SHOWS A TONGUE OF 1000-1500 J/KG OF MEAN LAYER CAPE REMAINING. ANTICIPATE THIS ACTIVITY TO EVENTUALLY WORK ITS WAY NORTHEAST INTO THE NORTHERN AND CENTRAL WASATCH FRONT AND POINTS EAST LATE THIS EVENING...AND CONTINUE OVERNIGHT WITH GIVEN THE APPROACHING WAVE. IN THE MEANTIME...STRONG SOUTHERLY OUTFLOW WINDS EMANATING FROM THIS CONVECTION TO THE SOUTH HAVE SURGED NORTHWARD INTO THE CENTRAL AND NORTHERN WASATCH FRONT...AND WILL LIKELY PERSIST THROUGH SUNSET. UPDATED THE FORECAST EARLIER TO INCREASE POPS OVERNIGHT ACROSS THE NORTH...AND TAPER THEM DURING THE EVENING ACROSS THE SOUTH. && .AVIATION...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE FROM THE SOUTH TOWARDS THE SLC TERMINAL AFTER 04Z...WITH THE THREAT CONTINUING INTO THE OVERNIGHT HOURS. PREDOMINANT SOUTH WINDS ARE EXPECTED THROUGH THE OVERNIGHT HOURS...BUT WILL BECOME GUSTY AND ERRATIC NEAR SHOWERS AND THUNDERSTORMS. THESE SOUTH WINDS WILL CONTINUE TO GUST IN EXCESS OF 25 KTS THRU 04Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 10, 6:03 AM MDT, 21 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 603 AM MDT THU JUL 10 2014 UTZ001>016-019>021-517-518-WYZ021-111215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 603 AM MDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS IS IN PLACE OVER THE OUTLOOK AREA TODAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH THE AFTERNOON INTO EARLY EVENING. HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS BRINGING AN ELEVATED THREAT OF FLASH FLOODING. THE AREAS MOST PRONE TO FLASH FLOODING INCLUDE SLOT CANYONS AND DRY WASHES OF SOUTHERN AND CENTRAL UTAH...AND SMALL STREAMS IN STEEP TERRAIN. DEBRIS FLOWS ARE POSSIBLE ON RECENT BURN SCARS ACROSS THE STATE. THE SHOWERS...AND THE THREAT OF HEAVY RAIN...WILL DIMINISH LATE THIS EVENING BUT A FEW SHOWERS COULD LINGER THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DEEP MOISTURE WILL REMAIN OVER MUCH OF THE OUTLOOK AREA FRIDAY ALTHOUGH SOMEWHAT DRIER AIR WILL BEGIN TO SPREAD INTO EXTREME SOUTHWESTERN UTAH LATE IN THE DAY. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE SCATTERED ACROSS THE AREA BUT ARE EXPECTED TO BE LESS WIDESPREAD WITH A REDUCED THREAT OF HEAVY RAIN. A GRADUAL REDUCTION IN SHOWERS AND THUNDERSTORMS IS EXPECTED OVER THE WEEKEND AND INTO NEXT WEEK BUT ISOLATED STORMS WILL CONTINUE TO DEVELOP OVER THE HIGHER TERRAIN...MAINLY ACROSS THE SOUTH AND EAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:13 PM MDT | Special Weather Statement | SLC | Juab | 62 min |
Nearby
Flash Flood Watches in Utah, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.